Medication-related osteonecrosis of the jaws associated with intravitreal administration of ranibizumab

I. Oz, I. Kaplan, S. Kleinman, S. Arbel, A. Shuster

Research output: Contribution to journalArticlepeer-review

Abstract

Medication-related osteonecrosis of the jaws (MRONJ) is a well-known complication that, in the majority of cases, is related to antiresorptive agents. Numerous articles have described cases of MRONJ in bisphosphonate-naïve patients treated with anti-angiogenic agents administered via various routes. A single case of MRONJ after intravitreal injection of bevacizumab has been reported. We report a case of MRONJ after intravitreal injection of a different anti-angiogenic agent – ranibizumab – for the treatment of neovascular age-related macular degeneration, in a bisphosphonate-naïve patient. Although it may be a rare complication, patients treated with multiple doses of anti-angiogenic agents should be monitored for the possible early diagnosis of MRONJ.

Original languageEnglish
Pages (from-to)1589-1591
Number of pages3
JournalInternational Journal of Oral and Maxillofacial Surgery
Volume49
Issue number12
DOIs
StatePublished - Dec 2020

Keywords

  • Anti-angiogenic agent
  • MRONJ
  • Ranibizumab

Fingerprint

Dive into the research topics of 'Medication-related osteonecrosis of the jaws associated with intravitreal administration of ranibizumab'. Together they form a unique fingerprint.

Cite this